Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 23, 2021, 3:00 PM MST for Cochise County, Arizona. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2021, 3:00 PM MST (22:00 UTC)
- Expired
- Aug 23, 2021, 3:45 PM MST
- In force
- 45 min
- Issued by
- NWS Tucson, AZ
- Hail
- 0.25 in
- Wind
- 50
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 102 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2559 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
445
WWUS85 KTWC 232200
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
300 PM MST Mon Aug 23 2021
AZZ508-512-232245-
Chiricahua Mountains including Chiricahua National Monument-Eastern
Cochise County Below 5000 Feet including Douglas/Willcox-
300 PM MST Mon Aug 23 2021
...A strong thunderstorm will impact portions of northeastern Cochise
County through 345 PM MST...
At 300 PM MST, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Willcox, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly remote areas of northeastern
Cochise County.
This includes the following highways...
Interstate 10 between mile markers 347 and 354, and between mile
markers 357 and 366.
Route 186 between mile markers 331 and 356.
Route 191 near mile marker 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3197 10953 3211 10985 3239 10975 3227 10927
TIME...MOT...LOC 2200Z 210DEG 7KT 3212 10970
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
AHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 23, 2:52 PM MST, 8 minutes earlier.
Area forecast discussion, Aug 23, 2:52 PM MST, 8 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 252 PM MST Mon Aug 23 2021 .SYNOPSIS...High pressure will bring hotter temperatures the second half of the week. A chance of thunderstorms today and Tuesday before storm chances wane into the weekend. Conditions are expected to be more favorable for thunderstorms early next week. && .DISCUSSION...We continue to see troughiness through the region northwest of our area with a strong ridge building across southern tier states. The subsequent southwesterly flow is on the dry side, however a narrow area of high H7 theta-e values from eastern Sonora into the AZ/NM border area is seeing some strong convection this afternoon. On our side of the border that has mainly been Cochise county with severe and flash flood threat. HRRR spreads some of that into Santa Cruz, Graham and Greenlee counties over the next few hours before typical diurnal trends knock things down by early to mid evening. Another chance of thunderstorms tomorrow afternoon before we fall back to well below average coverage with limited moisture and an unfavorable temperature profile the rest of the week. That will open the door for heat, with excessive heat levels possible Wed through Friday. Both NAEFS and ENS ensemble means are above the 99th climo percentile at 850-500mb Thursday. Beyond that, we're seeing increasing likelihood that an active tropics will help push a deep surge into southern Arizona over the weekend. Next week is starting to look very interesting and potentially very wet. && .AVIATION...Valid through 25/00Z. Isolated SHRA/TSRA will develop east of the KTUS and KOLS this afternoon but a brief VCSH is not out of the question for KOLS through this evening. Better chances for SHRA/TSRA at the terminals will be on Tuesday afternoon between 21z-03z, potentially lasting through 07z at KOLS. FEW-SCT clouds are expected to develop at 8k- 12k feet this afternoon with decreasing coverage overnight. Winds will favor a westerly component this afternoon, remaining around 10 knots before decreasing this evening. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... A near to below normal monsoon pattern is expected through late this week. Isolated to scattered storms will be possible each afternoon primarily east and south of Tucson and over the higher elevations. An uptick in storm activity will be possible Friday into the weekend. Temps will remain above normal Tuesday through at least Friday with triple digit temps expected for much of the lower deserts. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms and RH values are expected to remain above critical thresholds. && .TWC WATCHES/WARNINGS/ADVISORIES... Excessive Heat Watch from Wednesday morning through Friday evening for AZZ501-502-504-505. && Public...Meyer Aviation...Guillet Fire Weather....Guillet Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 23, 1:12 PM MST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Tucson AZ
112 PM MST Mon Aug 23 2021
AZZ508-512-232100-
Chiricahua Mountains including Chiricahua National Monument-Eastern
Cochise County Below 5000 Feet including Douglas/Willcox-
112 PM MST Mon Aug 23 2021
...A strong thunderstorm will impact portions of east central Cochise
County through 200 PM MST...
At 112 PM MST, Doppler radar was tracking a strong thunderstorm 16
miles southwest of Portal, or 18 miles southwest of Rodeo, moving
northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Portal, Chiricahua National Monument, Rucker Canyon and Paradise.
This includes the following highways...
Route 80 between mile markers 399 and 415.
Route 181 between mile markers 59 and 64.
Route 186 between mile markers 358 and 359.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3159 10916 3172 10949 3203 10945 3190 10905
3173 10905
TIME...MOT...LOC 2012Z 213DEG 9KT 3171 10929
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AHSpecial weather statement, Aug 23, 1:26 PM MST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Tucson AZ
126 PM MST Mon Aug 23 2021
AZZ507-508-513-232115-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000
Feet including Douglas/Willcox-
126 PM MST Mon Aug 23 2021
...A strong thunderstorm will impact portions of south central
Cochise County through 215 PM MST...
At 126 PM MST, Doppler radar was tracking a strong thunderstorm near
Bisbee, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
McNeal.
This includes the following highways...
Route 80 between mile markers 346 and 352.
Route 191 between mile markers 13 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3138 10978 3150 10997 3173 10982 3161 10956
TIME...MOT...LOC 2026Z 213DEG 9KT 3150 10987
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
AHSpecial weather statement, Aug 23, 2:13 PM MST, 47 minutes before
Special Weather Statement
National Weather Service Tucson AZ
213 PM MST Mon Aug 23 2021
AZZ508-512-513-232200-
Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Chiricahua Mountains including
Chiricahua National Monument-Eastern Cochise County Below 5000 Feet
including Douglas/Willcox-
213 PM MST Mon Aug 23 2021
...A strong thunderstorm will impact portions of central Cochise
County through 300 PM MST...
At 213 PM MST, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Pearce-Sunsites, or 28 miles south of Willcox,
moving northeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pearce-Sunsites and Sunizona.
This includes the following highways...
Route 181 between mile markers 39 and 49, and between mile markers
52 and 54.
Route 191 between mile markers 25 and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3168 10966 3180 10993 3206 10980 3192 10947
TIME...MOT...LOC 2113Z 210DEG 6KT 3185 10974
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
AHSpecial weather statement, Aug 23, 2:37 PM MST, 23 minutes before
Special Weather Statement
National Weather Service Tucson AZ
237 PM MST Mon Aug 23 2021
AZZ508-512-232215-
Chiricahua Mountains including Chiricahua National Monument-Eastern
Cochise County Below 5000 Feet including Douglas/Willcox-
237 PM MST Mon Aug 23 2021
...A strong thunderstorm will impact portions of southeastern Cochise
County through 315 PM MST...
At 236 PM MST, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Bisbee-Douglas Airport, moving northwest at 10
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
McNeal.
This includes the following highways...
Route 80 near mile marker 380.
Route 191 near mile marker 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3159 10930 3148 10942 3159 10968 3179 10946
TIME...MOT...LOC 2136Z 134DEG 7KT 3157 10943
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CarpenterSpecial weather statement, Aug 23, 3:00 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
300 PM MST Mon Aug 23 2021
AZZ508-512-232245-
Chiricahua Mountains including Chiricahua National Monument-Eastern
Cochise County Below 5000 Feet including Douglas/Willcox-
300 PM MST Mon Aug 23 2021
...A strong thunderstorm will impact portions of northeastern Cochise
County through 345 PM MST...
At 300 PM MST, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Willcox, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly remote areas of northeastern
Cochise County.
This includes the following highways...
Interstate 10 between mile markers 347 and 354, and between mile
markers 357 and 366.
Route 186 between mile markers 331 and 356.
Route 191 near mile marker 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3197 10953 3211 10985 3239 10975 3227 10927
TIME...MOT...LOC 2200Z 210DEG 7KT 3212 10970
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
AHThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 6:24 PM MST | Special Weather Statement | TWC | Cochise | 36 min |
| Aug 23, 12:11 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Aug 23, 12:42 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 23, 1:12 PM MST | Special Weather Statement | TWC | Cochise | 48 min |
| Aug 23, 1:26 PM MST | Special Weather Statement | TWC | Cochise | 49 min |
| Aug 23, 1:28 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Aug 23, 1:42 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Aug 23, 1:50 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 40 min |
| Aug 23, 1:54 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Aug 23, 2:09 PM MST | Excessive Heat Watch | TWC | Pima, Pinal | 24 hr |
| Aug 23, 2:13 PM MST | Special Weather Statement | TWC | Cochise | 47 min |
| Aug 23, 2:22 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 23, 2:37 PM MST | Special Weather Statement | TWC | Cochise | 38 min |
| Aug 23, 2:43 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 24 min |
| Aug 23, 3:32 PM MST | Areal Flood Advisory | TWC | Cochise | 118 min |
| Aug 23, 4:03 PM MST | Special Weather Statement | TWC | Graham | 42 min |
| Aug 23, 4:37 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 38 min |
| Aug 23, 4:59 PM MST | Flash Flood Warning | TWC | Graham | 3 hr |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.